Texas, 2009

Wildfire in Texas, February 11 to 12, 2009

February 11 to 12, 2009 · NWS CRP · 1 event in 1 county or zone

The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. 9) Three homes were lost and 20 threatened and saved.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. (N27 17.19 W97 41.9) Three homes were lost and 20 threatened and saved. Several evacuations took place. Several local, state, volunteer resources responded, in addition to air resources.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 11, 11:21 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 11, 11:21 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1121 AM CST WED FEB 11 2009

.DISCUSSION...SEE AVIATION SECTION.

&&

.AVIATION...NORTHWEST WINDS WILL GUST TO 20-25 KNOTS INTO
THE EARLY AFTERNOON BEFORE DIMINISHING. OTHERWISE...VFR CONDS
WILL EXIST AS PERIODIC HIGH CLOUDS MOVE ACROSS THE REGION.

&&

.PREV DISCUSSION... /ISSUED 1049 AM CST WED FEB 11 2009/

DISCUSSION...KCRP VAD WIND PROFILE STILL SHOWS NORTHWESTERLY FLOW
OF 20-25 KNOTS OFF THE SURFACE. EXPECT WINDS WILL REMAIN GUSTY FOR
A COUPLE MORE HOURS BEFORE GRADIENT DIMINISHES. NO CHANGES MADE TO
CURRENT TEMPERATURE FORECAST. ANOTHER DAY OF WELL ABOVE NORMAL
TEMPERATURES.

MARINE...SCEC CONDITIONS WILL LINGER OVER THE BAYS AND NEARSHORE
WATERS UNTIL EARLY THIS AFTERNOON WHILE SCA CONDITIONS WILL CONTINUE
FOR HIGH SEAS UNTIL 21Z. AS HIGH PRESSURE AREA SETTLES INTO THE
AREA AND DIFFERENTIAL HEATING OCCURS...EXPECT WINDS TO WEAKLY
BECOME ONSHORE LATE THIS AFTERNOON.

FIRE WEATHER...NO CHANGES MADE TO THE CURRENT RED FLAG WARNING.
WINDS ARE GUSTING UP TO 25 MPH LATE THIS MORNING ALONG WITH RH
VALUES OF 10-15 PERCENT INLAND...20-25 PERCENT ALONG THE COAST.
WINDS WILL DIMINISH THIS AFTERNOON SO 22Z EXPIRATION IS GOOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  46  77  61  82  /   0   0  10  10  10
VICTORIA          80  41  75  58  79  /   0   0  10  10  10
LAREDO            84  49  86  62  89  /   0   0   0  10  10
ALICE             83  44  81  60  86  /   0   0  10  10  10
ROCKPORT          78  54  74  62  76  /   0   0  10  10  10
COTULLA           82  41  81  58  86  /   0   0   0  10  10
KINGSVILLE        83  43  79  59  85  /   0   0  10  10  10
NAVY CORPUS       76  54  74  64  77  /   0   0  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
     NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

TMT/89...SHORT TERM
Hazardous weather outlook, Feb 11, 4:55 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
455 AM CST WED FEB 11 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
455 AM CST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF A VERY DRY AIRMASS WITH RELATIVE HUMIDITY
VALUES DROPPING TO AROUND 10 PERCENT AND WINDS GUSTING TO 25 MPH
WILL LEAD TO A HIGH WILD FIRE DANGER ACROSS THE REGION TODAY.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT ACROSS THE OPEN GULF
WATERS DUE TO HAZARDOUS SEAS AND WINDS OF 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg

When
February 11, 12:00 PM CST to February 12, 11:00 AM CST
Where
Kleberg forecast zone
Reported by
Park/Forest Service
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

The Riveria Beach Wildfire burned appoximately 20 acres in and near the town of Riveria, specifically near FM 771 and FM 1145. (N27 17.19 W97 41.9) Three homes were lost and 20 threatened and saved. Several evacuations took place. Several local, state, volunteer resources responded, in addition to air resources.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156218.